Florida, 2019Damaging Winds in Florida, July 4, 2019
July 4, 2019 · NWS TBW · 4 events in 3 counties and zones
Scattered thunderstorms formed along sea breeze boundaries under deep moisture and easterly flow. A few of these thunderstorms produced severe wind gusts across west-central Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $31,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms formed along sea breeze boundaries under deep moisture and easterly flow. A few of these thunderstorms produced severe wind gusts across west-central Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 4, 12:24 PM EST, 36 minutes earlier.
Area forecast discussion, Jul 4, 12:24 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
124 PM EDT Thu Jul 4 2019
.AVIATION...
04/18Z TAF cycle. TSRA ongoing near TPA/PIE and will spread to the
rest of the terminals through the afternoon with some TEMPO MVFR
20-23Z. TSRA end 02-03Z. Winds are or will shortly become SW then
W or NW toward evening. Light and VRBL overnight then SE or S aft
14Z.
&&
.Prev Discussion... /issued 813 AM EDT Thu Jul 4 2019/
..HEAT ADVISORY FROM NOON UNTIL 6 PM FOR HEAT INDICES OF 108 TO 112
DEGREES...
UPDATE...
Latest RAP model has mid level ridging across the region through
this evening while at the surface high pressure in the Gulf of
Mexico moves toward the TX coast in response to Atlantic high
pressure building in from the east. This will shift prevailing
northeast and east winds to southeasterly - although becoming
westerly in an afternoon sea breeze. Forecast PWAT values will be
high...in a 1.9-2.0 inch range.
Another hot day is on tap with highs reaching the mid 90s and
resulting in heat indices of 108-112 degrees...with a heat
advisory in place. The abundant moisture and daytime heating will
support showers and thunderstorms with sea breeze boundaries
providing a focus. Coverage will be scattered to occasionally
numerous and concentrated along and east of the I-75 corridor.
Current forecast looks on track but may make minor adjustments
through out the morning.
MARINE...
Prevailing northeast and east winds become southeasterly...
although shifting to westerly in afternoon sea breezes. Main
concern will be isolated-scattered thunderstorms with higher
winds and seas.
&&
.Preliminary Point Temps/PoPs...
TPA 93 79 91 78 / 30 50 40 50
FMY 94 77 93 76 / 20 40 40 50
GIF 96 77 94 76 / 40 20 30 40
SRQ 92 78 92 77 / 40 40 40 50
BKV 95 75 93 74 / 50 40 50 50
SPG 93 80 91 78 / 30 50 30 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 6 PM EDT this evening for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
Gulf waters...None.
&&
09/RKRIn the hours before
Special weather statement, Jul 4, 12:54 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
154 PM EDT Thu Jul 4 2019
FLZ050-151-251-041845-
Coastal Hillsborough FL-Pinellas FL-Inland Hillsborough FL-
154 PM EDT Thu Jul 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PINELLAS AND
NORTHWESTERN HILLSBOROUGH COUNTIES UNTIL 245 PM EDT...
At 154 PM EDT, Doppler radar was tracking a strong thunderstorm over
Citrus Park, or 7 miles northwest of Tampa. This storm was nearly
stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tampa, Clearwater, Temple Terrace, Lutz, Keystone, Greater Northdale,
Tampa International Airport, Egypt Lake-Leto, Citrus Park, Greater
Carrollwood, Lake Magdalene, University, East Lake, West Park,
Oldsmar, Busch Gardens, University Of Tampa, Town N Country, Raymond
James Stadium and Ybor City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2817 8267 2817 8264 2812 8237 2793 8242
2796 8268
TIME...MOT...LOC 1754Z 192DEG 1KT 2805 8255
TBWThunderstorm Wind, Hillsborough
- When
- July 4, 1:00 PM EST
- Where
- Hillsborough County, 2.24 mi S of Tarpon
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 28.038, -82.583
Broadcast media relayed a picture of a large tree down on Sheldon Road.
Thunderstorm Wind, Hillsborough
- When
- July 4, 1:41 PM EST
- Where
- Hillsborough County, 2.41 mi SSW of Tampa
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Mesonet
- Coordinates
- 27.950, -82.470
A home weather station (DW3253) recorded a 58 MPH wind gust.
Thunderstorm Wind, Sumter
- When
- July 4, 3:46 PM EST
- Where
- Sumter County, 0.92 mi SW of Webster
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 28.600, -82.060
Sumter Sheriff's Department reported part of a metal roof being blown off a building in Webster, and trees down on CR 478 and along CR 48 and 747.
Thunderstorm Wind, Levy
- When
- July 4, 4:39 PM EST
- Where
- Levy County, 1.23 mi ENE of Merediths
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.479, -82.602
Bronson Fire Department reported a tree down on power lines, blocking SR-24 and NE 99 Place.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, July 4, 20191 death · 12 injured · 1 event
- Rip Current in Texas, July 4, 20191 death · 1 event
- Flash Flooding in Pennsylvania, July 4 to 7, 2019$2.0 million · 11 events
- Flash Flooding and Flooding in South Dakota, July 4 to 6, 2019$936,000 · 1 in hail · 5 events
- Tornado in Wisconsin, July 4, 2019$500,000 · EF0 · 1 event
- Damaging Wind in Iowa, July 4, 2019$400,000 · 70 kt wind · 1 event
- Flash Flood and Damaging Winds in North Carolina, July 4, 2019$125,000 · 50 kt wind · 9 events
- Flash Flooding in Pennsylvania, July 4, 2019$80,000 · 8 events
- Flash Flooding and Hail in Nebraska, July 4 to 5, 2019$58,000 · 1.75 in hail · 8 events
- Damaging Wind in South Carolina, July 4, 2019$75,000 · 56 kt wind · 1 event
- Damaging Wind in Michigan, July 4, 2019$70,000 · 60 kt wind · 1 event
- Tornadoes and Flash Flood in South Dakota, July 4 to 5, 2019EF1 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828761, 828759, 828763, 828762.